Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 71, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 30, 1998, 7:24 PM CDT for Calloway County, Graves County, Marshall County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 30, 1998, 11:25 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Calloway County, KY, Graves County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 48 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 310022 FFWPAH KYC035-039-075-083-105-157-310425- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 724 PM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY CARLISLE COUNTY IN WESTERN KENTUCKY FULTON COUNTY IN WESTERN KENTUCKY GRAVES COUNTY IN WESTERN KENTUCKY HICKMAN COUNTY IN WESTERN KENTUCKY MARSHALL COUNTY IN WESTERN KENTUCKY * UNTIL 1125 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NORTHERN HICKMAN TO CENTRAL GRAVES...TO SOUTHERN MARSHALL COUNTIES...MOVING SLOWLY SOUTHEAST. * STORM SPOTTERS ESTIMATED 2 INCHES OF RAIN FELL IN HARDIN IN SOUTHERN MARSHALL COUNTY IN 25 MINUTES. ANOTHER 1 TO 2 INCHES OF RAIN IS LIKELY THROUGH 900 PM CDT OVER MUCH OF THE WARNED AREA. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND...SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. NEVER ALLOW CHILDREN TO PLAY IN FLOOD WATERS OR NEAR STORM DRAINS! SPODEN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:15 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jul 30, 1:15 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUL 30 1998 IR IMAGERY ENHANCEMENT SHOWS TRI-PLEX MCS TRAIN WITH TWO DECAYED SYSTEMS ON FRONT AND BACK END. TOPS OF CENTER COMLEX APPEAR TO BE WARMING AND THUS INDICATING IT TOO IS STARTING TO DECAY....ALTHOUGH THERE CONTS TO BE SOME ENHANCEMENT ON THE REAR EDGE OF THE CENTER COMPLEX CLOSEST TO THE CLEARING LINE. HIGH THETA AIR AND GOOD LOW LEVEL MOISTURE OVER FA IS STILL PROVIDING THIS SYSTEM WITH ENOUGH FUEL TO PRODUCE SOME DECENT RAINS OVER PAH FA...EVEN AS TOPS WARM. FORTUNATELY...MOST OF THIS RAIN IS NOW FALLING OVER SOME OF THE DRIER GROUNDS AND THUS NOT OF IMMEDIATE CONCERN. VIS IMAGERY SHOWS BREAKS TO SW STARTING TO FILL IN WITH SCT TSRA DEVELOPMENT...AND THIS SHOULD CONT TO BE THE CASE THROUGH THE AFTERNOON AND EARLY EVENING TODAY...AS STILL HIGH INSTABILITY/GOOD LOW LEVEL MOISTURE REMAINS IN PLACE OVER FA. AS FRONT TO NORTH SAGS SOUTH TOWARD OH RIVER TONIGHT...EXPECT ANOTHER NIGHT-TIME ROUND OF MCS/TSRA TO AFFECT FA. HOWEVER...IT MAY OCCUR EARLIER IN THE NIGHT THAN THE PAST COUPLE OF NIGHTS...EVEN IF NEW MODELS ARE RUSHING FRONT SOUTHWARD TOO FAST. THUS AFTER HIGH POPS TONIGHT...ESPECIALLY EARLY...FEEL POPS WL DROP OFF LATE TONIGHT/FRI MORNING AS FRONT PUSHES ON THROUGH AND DRIER AIR...WHICH IS LAGGING SOME BEHIND ACTUAL FRONT...WEDGES INTO LOWER OH VALLEY AND HOPEFULLY PROVIDES AT LEAST TEMPORARY REPRIEVE FROM RECENT DAYS WX. MAIN CONCERN TONIGHT WL BE FLASH FLOOD WATCH...PARTICULARLY SEMO...WHICH PRELIMINARILY I WL GO AHEAD AND INCLUDE ON OUR ADM. RECOMMEND MONITOR OF NEW FFG THAT COMES OUT...EXTENT OF RAINS THROUGH THE AFTERNOON...AND THEN COORDINATE CLOSER TO ISSUANCE TIME ON FINAL DECISION. DH
In the hours before
Local storm report, Jul 30, 6:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM POPLAR BLUFF MO 1 INCH HAIL
07/30/98 BUTLER QUARTER SIZE HAIL REPORTED
BY SPOTTER.Local storm report, Jul 30, 6:54 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM POPLAR BLUFF MO FLOODING
07/30/98 BUTLER 2.1 INCHES IN ONE HOUR AND
IT IS STILL RAINING HEAVY.
REPORTED BY COOP.Local storm report, Jul 30, 7:05 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM GREENVILLE MO 2.75 INCH HAIL
07/30/98 WAYNE BASEBALL HAIL 10 MILES
SOUTH OF GREENVILLE.
REPORTED BY EMERGENCY
DIRECTORLocal storm report, Jul 30, 7:12 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM PIEDMONT MO WIND DAMAGE
07/30/98 WAYNE TREES DOWN IN THE TOWN.
REPORTED BY EMERGENCY
DIRECTOR.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:24 PM CDT | Flash Flood Warning | PAH | Carlisle, Fulton, Hickman | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.